eISSN:
 2163-2480

All Issues

Volume 7, 2018

Volume 6, 2017

Volume 5, 2016

Volume 4, 2015

Volume 3, 2014

Volume 2, 2013

Volume 1, 2012

Evolution Equations & Control Theory

2016 , Volume 5 , Issue 2

Select all articles

Export/Reference:

Partial exact controllability for inhomogeneous multidimensional thermoelastic diffusion problem
Moncef Aouadi and Kaouther Boulehmi
2016, 5(2): 201-224 doi: 10.3934/eect.2016001 +[Abstract](230) +[PDF](507.8KB)
Abstract:
The problem of stabilization and controllability for inhomogeneous multidimensional thermoelastic diffusion problem is considered for anisotropic material. By introducing a nonlinear feedback function on part of the boundary of the material, which is clamped along the rest of its boundary, we prove that the energy of the system decays to zero exponentially or polynomially. Both rates of decay are determined explicitly by the physical parameters. Via Russell's ``Controllability via Stabilizability" principle, we prove that the considered system is partially controllable by a boundary function determined explicitly.
Blowup and ill-posedness results for a Dirac equation without gauge invariance
Piero D'Ancona and Mamoru Okamoto
2016, 5(2): 225-234 doi: 10.3934/eect.2016002 +[Abstract](341) +[PDF](389.7KB)
Abstract:
We consider the Cauchy problem for a nonlinear Dirac equation on $\mathbb{R}^{n}$, $n\ge1$, with a power type, non gauge invariant nonlinearity $\sim|u|^{p}$. We prove several ill-posedness and blowup results for both large and small $H^{s}$ data. In particular we prove that: for (essentially arbitrary) large data in $H^{\frac n2+}(\mathbb{R} ^n)$ the solution blows up in a finite time; for suitable large $H^{s}(\mathbb{R} ^n)$ data and $s< \frac{n}{2}-\frac{1}{p-1}$ no weak solution exist; when $1< p <1+\frac1n$ (or $1< p <1+\frac2n$ in $n=1,2,3$), there exist arbitrarily small initial data data for which the solution blows up in a finite time.
Exponential stability of a coupled system with Wentzell conditions
Hichem Kasri and Amar Heminna
2016, 5(2): 235-250 doi: 10.3934/eect.2016003 +[Abstract](312) +[PDF](369.4KB)
Abstract:
A coupled system of hyperbolic equations in Maxwell/wave with Wentzell conditions in a bounded domain of $\mathbb{R}^3$ is considered. Under suitable assumptions, we show the exponential stability of the system. Our method is based on an identity with multipliers that allows to show an appropriate stability estimate.
On a parabolic-hyperbolic filter for multicolor image noise reduction
Valerii Maltsev and Michael Pokojovy
2016, 5(2): 251-272 doi: 10.3934/eect.2016004 +[Abstract](387) +[PDF](565.4KB)
Abstract:
We propose a novel PDE-based anisotropic filter for noise reduction in multicolor images. It is a generalization of Nitzberg & Shiota's (1992) model being a hyperbolic relaxation of the well-known parabolic Perona & Malik's filter (1990). First, we consider a `spatial' mollifier-type regularization of our PDE system and exploit the maximal $L^{2}$-regularity theory for non-autonomous forms to prove a well-posedness result both in weak and strong settings. Again, using the maximal $L^{2}$-regularity theory and Schauder's fixed point theorem, respective solutions for the original quasilinear problem are obtained and the uniqueness of solutions with a bounded gradient is proved. Finally, the long-time behavior of our model is studied.
New methods for local solvability of quasilinear symmetric hyperbolic systems
Manil T. Mohan and Sivaguru S. Sritharan
2016, 5(2): 273-302 doi: 10.3934/eect.2016005 +[Abstract](289) +[PDF](512.4KB)
Abstract:
In this work we establish the local solvability of quasilinear symmetric hyperbolic system using local monotonicity method and frequency truncation method. The existence of an optimal control is also proved as an application of these methods.
Continuous maximal regularity on singular manifolds and its applications
Yuanzhen Shao
2016, 5(2): 303-335 doi: 10.3934/eect.2016006 +[Abstract](239) +[PDF](618.2KB)
Abstract:
In this article, we set up the continuous maximal regularity theory for a class of linear differential operators on manifolds with singularities. These operators exhibit degenerate or singular behaviors while approaching the singular ends. Particular examples of such operators include differential operators defined on domains, which degenerate fast enough toward the boundary. Applications of the theory established herein are shown to the Yamabe flow, the porous medium equation, the parabolic $p$-Laplacian equation and the thin film equation. Some comments about the boundary blow-up problem, and waiting time phenomenon for singular or degenerate parabolic equations can also be found in this paper.
A remark on blow up criterion of three-dimensional nematic liquid crystal flows
Yinxia Wang
2016, 5(2): 337-348 doi: 10.3934/eect.2016007 +[Abstract](217) +[PDF](372.7KB)
Abstract:
In this paper, we study the initial value problem for the three-dimensional nematic liquid crystal flows. Blow up criterion of smooth solutions is established by the energy method, which refines the previous result.

2016  Impact Factor: 0.826

Editors

Referees

Librarians

Email Alert

[Back to Top]